Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 9, 2008, 7:10 PM EDT for Fulton County, Henry County, Ohio. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 7:10 PM EDT (23:10 UTC)
- Expired
- Jun 9, 2008, 7:30 PM EDT
- In force
- 20 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Fulton County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 141 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 1:38 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 092310
SVRIWX
OHC051-069-092330-
/O.NEW.KIWX.SV.W.0052.080609T2310Z-080609T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT MON JUN 9 2008
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FULTON COUNTY IN NORTHWEST OHIO
NORTHERN HENRY COUNTY IN NORTHWEST OHIO
* UNTIL 730 PM EDT
* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF NAPOLEON TO 4 MILES SOUTH OF
LIBERTY CENTER...OR ALONG A LINE EXTENDING FROM 4 MILES EAST OF
ARCHBOLD TO 5 MILES EAST OF NAPOLEON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
MCCLURE...LIBERTY CENTER AND TEXAS...
COLTON...
BRAILEY...
THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.
LAT...LON 4133 8404 4148 8433 4148 8421 4159 8387
4153 8387 4153 8386 4136 8387
TIME...MOT...LOC 2310Z 252DEG 36KT 4151 8421 4139 8402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:40 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 2:40 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 240 PM EDT MON JUN 9 2008 ...SEVERE STORMS IMMINENT ALONG AND EAST OF A WABASH TO MONTPELIER LINE... .NEAR TERM... STG INSTABILITY/HIGH SFC THETA-E AIRMASS AGAIN THIS AFTN EAST OF SFC FNTL ZONE NOW BISECTING CWA...RUNNING FM MONTPELIER TO KOKOMO PER SAT IMAGERY SHOWING WELL DEMARCATED LINE OF TCU. MCV AND ASSOCD MID LVL SPEED MAX LIFTING NEWD OUT OF SRN IL WILL CONT TO SPARK NEW CONVECTIVE DVLPMNT NEWD ALG SFC FNTL BNDRY. GREATER RISK WILL BE W/ORGANIZING MULTICELLULAR CONVN LIFTING NEWD OUT OF EC IL AND POTENTIAL FOR SHRT SEGMENTED BOW ECHO AND ENHANCED HIGH END WIND DAMAGE THREAT. BEST GUESS WOULD BE ALG/E OF A LINE FM MARION TO AUBURN TWD 4 PM. && .SHORT TERM... ...THREAT FOR HEAVY RAIN OVERNIGHT... FOCUS ON UPSTREAM SW TROUGH OVR KS THIS AFTN AND SECONDARY SFC FNTL WAVE OVR SRN PLAINS LIFTING NE INTO THE SRN LAKES OVERNIGHT. 12Z NAM/WRF IDEAL PROG THIS AFTN ALTHOUGH AS IS TYPICAL A BIT SLOW W/CONV DVLPMNT. ITS CONTS PRIOR SUGGESTION OF LIFTING SFC WAVE UP THROUGH MIDDLE OF CWA OVERNIGHT W/RENEWED LLJ AND W/HIGH PWAT AIRMASS IN PLACE SEE NO REASON TO BACK AWAY FM PRIOR HEAVY RAIN MENTION ESP IN LIGHT OF OTHER GUIDANCE SHOWING SIMILAR RESULTS. HWVR GIVEN MOST OF CWA HAS ESCAPED BULK OF HEAVY RAINFALL IN THE LAST WEEK AND HIGH FFG WILL NOT GO W/FFA. SHOWERS WILL LINGER A BIT INTO TUE AM BFR LIFTING OUT W/PARENT TROUGH. FLW BACKS BY AFTN AND W/SOME INSOLATION NMM/ARW IDEA OF SCT DVLPMNT IS CERTAINLY PLAUSIBLE BUT QUITE UNCERTAIN. WILL KEEP W/AT LEAST SLIGHT CHC MENTION AT THIS POINT. && .LONG TERM MUCH CALMER LONG TERM IN STORE FOR THE REGION WITH ONE POTENTIALLY SIGNIFICANT CONVECTIVE EVENT FRIDAY. QUIET WEATHER WEDNESDAY AS MID LEVEL LOW OVER MT DRIFTS EAST ALONG US-CN BORDER AS OCCLUDED SFC LOW ALSO MOVES ACROSS ONTARIO. STRONG WARM MOIST AIR RETURN AHEAD OF SFC FRONT INCREASES TEMPS/HUMIDITY WED-THU. WARM MOIST AIRMASS IN PLACE BY THURSDAY AFTERNOON...BUT WITH HEIGHTS RISING THROUGH THURSDAY AFTERNOON AS SE CONUS RIDGING HOLDS NWARD OVER AREA...STILL THINKING THERE WONT BE ANY SIGNIFICANT CONVECTION DEVELOPING DURING PEAK HEATING OF THE AFTERNOON. BUT SHOULD BE LOOKED AT AGAIN AS 12Z GFS RUN TRENDED TOWARDS MORE CONVECTIVE ACTIVITY THAN PVS RUNS. FRIDAY SFC BNDRY APPROACHES WHILE COOLER AIR MOVES IN ALOFT AS H5 TROUGH EDGES EAST. WITH PRESENT TIMING PLACING FRONT JUST TO OUR WEST ALONG WITH FAVORABLE UPPER LVL WINDS/DIVERGENCE ON FRIDAY AFTERNOON DEEP MOIST CONVECTION WOULD CERTAINLY BE SUPPORTED. KEPT LINGERING CHANCES OF PCPN SATURDAY MORNING INTO AFTERNOON WITH COLD AIR ALOFT ABOVE LEFTOVER BOUNDARIES AT THE SURFACE. GFS ENSEMBLE AND EC ALL SUPPORT A DRY SATURDAY NIGHT WITH BNDRY WORKING FARTHER EAST. THUS REMOVED POPS FOR SATURDAY NIGHT WITH DRIER LOW LEVELS AND WARMER ALOFT WORKING INTO THE REGION. 12Z GFS RUN BRINGS A DISTURBANCE ROTATING AROUND THE MID LEVEL LOW OVER ONTARIO INTO THE NORTH PORTION OF THE CWA ON SUNDAY. WILL WAIT TO SEE IF THIS FEATURE IS REPRODUCED IN SUCCESSIVE RUNS BEFORE INTRODUCING POPS SO LATE IN THE PERIOD. && .AVIATION... VFR CONDS XPCD THROUGH EVENING BFR DETERIORATING OVERNIGHT AS SFC WAVE OVR THE SRN PLAINS LIFTS NEWD. SHLD SEE AN EXPANSIVE AREA OF SHRA/TSRA OVERNIGHT AS LLJ CRANKS UP AGAIN. GIVEN DEGREE OF DEEP MSTR IN PLACE...IFR CONDS LOOK PSBL YET WILL KEEP SOMEWHAT OPTIMISTIC AT THIS POINT W/MVFR MENTION AND SEE HOW AFTN DVLPMNTS SHAKE OUT...ESP UPSTREAM. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && NEAR TERM...HOLSTEN SHORT TERM...HOLSTEN LONG TERM...LUDINGTON AVIATION...HOLSTEN
Hazardous weather outlook, Jun 9, 4:33 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 PM EDT MON JUN 9 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-102045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 433 PM EDT MON JUN 9 2008 /333 PM CDT MON JUN 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING INTO TONIGHT ACROSS THE AREA. SOME OF THE STORMS MAY BECOME SEVERE THIS EVENING. DAMAGING WIND GUSTS TO 65 MPH IS THE MAIN THREAT. HAIL TO THREE- QUARTERS OF AN INCH IS ALSO POSSIBLE. IN ADDITION...RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE...ESPECIALLY TONIGHT. STORM RUNOFF COULD LEAD TO ISOLATED FLOODING OF STREETS... SMALL STREAMS AND BASEMENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. IT REMAINS TOO EARLY TO ASCERTAIN THE RISK OF SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. IN ADDITION TO SEVERE WEATHER REPORTS...RAINFALL REPORTS OF OVER ONE INCH PER HOUR RATES OR TOTALS GREATER THAN 1.50 INCHES ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-102045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 433 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THE CHANCE FOR THUNDERSTORMS WILL INCREASE INTO TONIGHT ACROSS THE AREA. SOME OF THE STORMS COULD PRODUCE WIND GUSTS TO 40 KNOTS WITH LOCALIZED HIGH WAVES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Jun 9, 6:51 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 E GLENMORE 40.78N 84.66W
06/09/2008 M99 MPH VAN WERT OH AMATEUR RADIO
&&
EVENT NUMBER 01440
LMKLocal storm report, Jun 9, 6:54 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0653 PM FUNNEL CLOUD HAMILTON 41.53N 84.92W
06/09/2008 DE KALB IN TRAINED SPOTTER
MULTIPLE FUNNEL CLOUDS
&&
EVENT NUMBER 01441
LMKLocal storm report, Jun 9, 6:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 PM EDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG BERNE 40.66N 84.95W
06/09/2008 ADAMS IN EMERGENCY MNGR
SIGNIFICANT TREE DAMAGE EAST OF HIGHWAY 27 FROM BERNE
SOUTH TO GENEVA
&&
EVENT NUMBER 01442
LMKLocal storm report, Jun 9, 6:56 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL COLUMBUS GROVE 40.92N 84.06W
06/09/2008 M0.25 INCH PUTNAM OH TRAINED SPOTTER
30 SECONDS DURATION
&&
EVENT NUMBER 01443
LMKLocal storm report, Jun 9, 7:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG MIDDLE POINT 40.86N 84.45W
06/09/2008 VAN WERT OH EMERGENCY MNGR
MULTIPLE REPORTS OF HIGH WINDS AND DAMAGE. DAMAGE NEAR
WILSHIRE...MIDDLE POINT. CAR PUSHED OFF ROADWAY NEAR
CHENOWITH RD NEAR MIDDLE POINT. POLE DOWN NEAR
REIDENBACH ROAD.
&&
EVENT NUMBER 01444
SCHOTTLocal storm report, Jun 9, 7:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT MON JUN 09 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST LIMA 40.74N 84.11W
06/09/2008 M62 MPH ALLEN OH TRAINED SPOTTER
&&
EVENT NUMBER 01445
LMKThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:13 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 24 min |
| Jun 9, 5:48 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam, Van Wert | 57 min |
| Jun 9, 6:01 PM EDT | Tornado Warning | IWX | Van Wert | 29 min |
| Jun 9, 6:19 PM EDT | Tornado Warning | IWX | Paulding, Putnam, Van Wert | 26 min |
| Jun 9, 6:27 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 48 min |
| Jun 9, 6:31 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry | 29 min |
| Jun 9, 6:34 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Williams | 56 min |
| Jun 9, 7:02 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 58 min |
| Jun 9, 7:09 PM EDT | Severe Thunderstorm Warning | IWX | Williams | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.